Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 174, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 23, 2000, 8:26 PM CDT for Dent County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 23, 2000, 8:26 PM CDT (01:26 UTC)
- Expired
- Aug 23, 2000, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dent County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 8:40 PM CDT | Hail 0.88 | Salem, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1141 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2300 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 240128 SVRSGF MOC065-240215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 826 PM CDT WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DENT COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 915 PM CDT * AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF SALEM...MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SALEM BY 840 PM CDT. THE TOWNS OF ANUTT...HOWES AND BANGERT ARE ALSO IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3769 9181 3754 9143 3775 9137 3779 9164 FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:05 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Aug 23, 2:05 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 205 PM CDT WED AUG 23 2000 MAIN FOCUS THIS PERIOD WILL BE WITH POPS IN CENTRAL AND E COUNTIES OVERNIGHT/THU MORNING...AND WITH TEMPS. SURFACE FRONT WAS LOCATED ALONG THE IOWA/MISSOURI BORDER. EARLIER THIS MORNING...OUTFLOW BOUNDARY WAS EVIDENT ON BOTH VISIBLE SATELLITE AND SURFACE ANALYSIS. NO SATELLITE SINCE SHORTLY AFTER 17Z WHICH WOULD BE NICE WITH CONVECTION BEGINNING ACROSS NORTHERN ARKANSAS ATTM. TEMPS WERE FROM THE MID TO UPPER 90S ACROSS THE CWA WITH A FEW MORE HOURS OF HEATING LEFT. MAY SEE SOME ISOLATED TSRA DEVELOP THIS EVENING ACROSS SOUTH CENTRAL MO...BUT MAIN ACTIVITY IS EXPECTED ON WESTERN EDGE OF MCS OVERNIGHT. MCS EXPECTED TO DEVELOP IN THE VICINITY OF THE STATIONARY BOUNDARY OVERNIGHT IN SOUTHERN IA/NORTHERN MO. MEAN FLOW WOULD TAKE COMPLEX TO THE SOUTHEAST WITH WESTERN EDGE PRECIPITATING OVER CENTRAL AND SOUTH CENTRAL MO. WILL CONTINUE CURRENT FORECAST BUT WILL UP THE POPS TO 40 PERCENT. CURRENT UPPER AIR ANALYSIS SHOWS 500MB HIGH CENTERED OVER THE MS VLY. CURRENT PROGS HAVE HIGH RETROGRADING WESTWARD INTO THE PLAINS AND E ROCKIES IN RESPONSE TO DEEPENING TROF TO THE EAST. THIS WILL ALLOW STATIONARY BOUNDARY TO DROP A LITTLE FURTHER SOUTH TONIGHT/THU. WITH MCS DEBRIS ACROSS MY E CWA ON THU...WILL DROP TEMPS SEVERAL DEGREES THERE. ELSEWHERE WILL GO WITH PERSISTANCE... WITH TEMPS ABOVE GUIDANCE...AND LITTLE OR NO CLOUD COVER. FCSTID = 5 SGF 72 94 70 95 / 10 10 10 5 JLN 77 99 76 101 / 5 5 5 5 UNO 73 90 72 97 / 30 30 10 5 VIH 73 89 68 94 / 40 30 10 5 .SGF... KS...NONE. MO...NONE. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.